Alert archive / Iowa / Wind Advisories in 2015
Wind Advisory 5, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Dec 10, 2015, 12:52 PM CST for 16 counties in Iowa; 9 counties in Illinois. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2015, 12:52 PM CST (18:52 UTC)
- Expired
- Dec 10, 2015, 4:44 PM CST
- In force
- 4 hr
- Issued by
- NWS Quad Cities, IA
All 25 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 32 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145 WWUS73 KDVN 101852 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1252 PM CST THU DEC 10 2015 ...STRONG WEST WINDS ACROSS THE AREA... IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024- 102300- /O.NEW.KDVN.WI.Y.0005.151210T1852Z-151210T2300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS- STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE... ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO 1252 PM CST THU DEC 10 2015 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * WINDS...WEST 25 TO 35 MPH WITH GUSTS OF 40 TO NEAR 50 MPH. * TIMING...STRONGEST WINDS FROM NOW THROUGH 3 PM CST...THEN DIMINISH FROM WEST TO EAST THROUGH SUNSET. * IMPACTS...TRAVELERS IN HIGH PROFILE VEHICLES ESPECIALLY ON NORTH TO SOUTH ROADS...SHOULD EXERCISE CAUTION IN THESE WINDS. THE WINDS MAY ALSO BLOW AROUND LOOSE OBJECTS SUCH AS HOLIDAY DECORATIONS AND GARBAGE CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING. && $$ 12
1 follow-up statement
166 WWUS73 KDVN 102244 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 444 PM CST THU DEC 10 2015 ...WINDS DIMINISHING LATE THIS AFTERNOON... .WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS...AND THE WIND ADVISORY HAS BEEN CANCELLED. IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024- 102345- /O.CAN.KDVN.WI.Y.0005.000000T0000Z-151210T2300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS- STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE... ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO 444 PM CST THU DEC 10 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DROP OFF THROUGH THE EVENING HOURS. $$ RP KINNEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Dec 10, 11:58 AM CST, 54 minutes earlier.
Area forecast discussion, Dec 10, 11:58 AM CST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1158 AM CST THU DEC 10 2015 ...18Z AVIATION UPDATE... .SYNOPSIS... ISSUED AT 300 AM CST THU DEC 10 2015 THE SKY WAS PARTLY CLOUDY ACROSS THE REGION DURING THE OVERNIGHT HOURS. AN INCREASING SOUTH BREEZE HELPED KEEP TEMPERATURES STEADY TO SLOWLY RISING. AT 3 AM CST...TEMPERATURES WERE IN THE 40S TO LOWER 50S. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 300 AM CST THU DEC 10 2015 MORE QUIET AND UNSEASONABLY MILD WEATHER WILL CONTINUE THROUGH THE SHORT TERM PERIOD. INCREASING CLOUDS WILL ACCOMPANY THE PASSAGE OF A FRONT FROM MID MORNING INTO THE EARLY AFTERNOON. AM BANKING ON THE CLOUDS TO TEMPER THE MIXING DEPTH...MORE IN LINE WITH THE NAM COMPARED TO THE WARMER GFS. THUS...AM FAVORING SOMEWHAT COOLER MET GUIDANCE FOR AFTERNOON HIGHS...LOW 50S NORTH TO AROUND 60 SOUTH. BURLINGTON HAS THE BEST CHANCE TO TIE OR BREAK THE CURRENT RECORD HIGH OF 60. CEDAR RAPIDS AND MOLINE MAY FLIRT WITH THE RECORDS...WHILE THE RECORD HIGH OF 57 IN DUBUQUE APPEARS TO BE SAFE. A W/SW BREEZE WILL GUST UP TO 35 MPH BEFORE DIMINISHING IN THE EARLY EVENING. FOR TONIGHT...SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION WITH A LIGHT SOUTHWEST WIND. HAVE FAVORED THE COOL END OF TEMP GUIDANCE...WITH LOWS IN THE LOW 30S NORTH...UPPER 30S SOUTH. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 300 AM CST THO DEC 10 2015 DESPITE TREMENDOUS VARIANCES ON IMPORTANT DETAILS OF THE SYNOPTIC DEVELOPMENT OF THE WEEKEND STORM SYSTEM...THE OVERALL PICTURE OF THIS EVENT POINTS TO HIGH CONFIDENCE IN SIGNIFICANT RAIN TOTALS...AND SEVERAL MORE ADDITIONAL DAYS OF VERY MILD TEMPERATURES. THE MODELS ARE IN TWO CAMPS TONIGHT. ALL MODELS SHOW BROAD MOIST WANEVENT WITH EMBEDDED THUNDER LIKELY FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. FROM HERE ON THE TWO CAMPS DIVERGE...WITH THE GFS SHOWING A WEAK LOW RIDING UP ALONG THE FRONT WELL EAST OF OUR CWA AND RAPIDLY LIFTING INTO THE GREAT LAKES BY 12Z MONDAY WHERE IT RAPIDLY INTENSIFIES INTO A STRONG CYCLONE. THE GEM AND ECMWF WHICH ARE MORE CONSISTENT...INTENSIFY THE LOW PRESSURE AS IS PASSES THROUGH EASTERN IOWA SUNDAY...AND LIFT IT TO WISCONSIN BY MONDAY MORNING. THIS TRACK IS SIGNIFICANTLY NORTHWEST OF THE GFS...AND FOR OUR AREA...A STRONGER LOW PRESSURE SCENARIO. THIS SCENARIO WOULD GREATLY SUPPORT A WARM STORM FOR ALL OF OUR CWA...WITH LITTLE IF ANY THREAT FOR SNOW ON THE BACK EDGE. SO AT THIS POINT...THE MAIN IMPACT TO THE DIFFERENCES IN THE MODEL SOLUTIONS IS TIMING OF THE END OF THE RAINS...AND ON WINDS. BOTH OF WHICH ARE BROADLY REPRESENTED AT THIS TIME DUE TO MODEL BLENDING IN THE EXTENDED PERIODS. FOR NOW...I HAVE REDUCED THE SNOW FROM OUR FORECAST GIVEN THE TEMPERATURES WE ARE FORECASTING...WHICH DO NOT FALL BELOW 35...IN FACT THE DEWPOINTS DO NOT FALL BELOW 35 WITHIN THE LIKELY PERIOD OF DEFORMATION ZONE PCPN SUNDAY NIGHT AND MONDAY. IT MOSTLY LIKELY WILL BE A COLD BREEZY RAIN. THERE REMAINS ONLY A BRIEF WINDOW BETWEEN THE DEPARTING LOW MONDAY...AND THE NEXT STORMS SYSTEM DUE ALREADY TAKING AIM ON THE PLAINS MONDAY NIGHT. THIS NEXT STORM WILL HAVE LITTLE MOISTURE TO WORK WITH...AND GIVEN THE CONSISTENT MODEL OUTPUT SHOWING A TRACK EITHER THROUGH WESTERN IOWA OR FARTHER NORTH...WE WOULD BE ON THE DRY AND WARM SIDE IN ANY CASE. THUS...WE ONLY HAVE SLIGHT CHANCE POPS FOR TUESDAY AND TUESDAY NIGHT. FOLLOWING THAT LOW PASSAGE TUESDAY...WE SHOULD ENTER A PERIOD OF COLD ADVECTION...WITH MORE INTERLOCK TEMPERATURES EXPECTED BY WEDNESDAY AND THURSDAY. DRY WEATHER IS EXPECTED THESE DAYS...THOUGH THERE IS SOME POTENTIAL FOR COLD STRATUS. ERVIN && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1146 AM CST THO DEC 10 2015 STRONG SFC WINDS VEERING TO THE WEST AND GUSTING 30 TO 40+ KTS THIS AFTERNOON UNTIL AFTER 3 PM CST WHEN THEY SHOULD START TO DIMINISH. A PASSING LOW PRESSURE SYSTEM MOVING INTO WI WILL SWEEP A MVFR CLOUD DECK ACRS CID AND BBQ FROM WEST TO EAST THROUGH 21Z THIS AFTERNOON. SOME EMBEDDED SHOWERS WILL PASS JUST NORTH OF CID EARLY THIS AFTERNOON...BUT MAKE IT ACRS DBQ WITH VSBYS POSSIBLY REDUCED DOWN TO 5-6SM BRIEFLY AS THEY MOVE BY. CLEARING/DECREASING CIGS THIS EVENING WITH WEST WINDS BECOMING SOUTHWEST AGAIN 5-10 KTS. EAST TO SOUTHEAST SFC WINDS STARTING TO INCREASE AS FRIDAY MORNING PROGRESSES. && .CLIMATE... ISSUED AT 300 AM CST THU DEC 10 2015 RECORD HIGHS FOR TODAY DECEMBER 10... MOLINE.........60 IN 1979 CEDAR RAPIDS...59 IN 1979 DUBUQUE........57 IN 1911 BURLINGTON.....61 IN 1979 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...RP KINNEY SHORT TERM...RP KINNEY LONG TERM...ERVIN AVIATION...12 CLIMATE...RP KINNEY
Hazardous weather outlook, Dec 10, 4:09 AM CST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 409 AM CST THU DEC 10 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 409 AM CST THU DEC 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LARGE STORM SYSTEM WILL BRING WIDESPREAD RAIN TO THE REGION SATURDAY AFTERNOON THROUGH MONDAY. SOME EMBEDDED THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT...BUT THE MORE SIGNIFICANT THREAT APPEARS TO BE POTENTIALLY HEAVY RAINFALL. THE RECENT WET WEATHER THIS PAST MONTH HAS LEFT SOILS SATURATED...AND THE UPCOMING STORM APPEARS TO HAVE THE POTENTIAL FOR 1 TO 2 INCHES OF RAINFALL. THIS MAY PRODUCE RUNOFF THAT WOULD BRING FLOODING TO SOME TRIBUTARY RIVERS. THOSE WITH INTERESTS NEAR TRIBUTARY RIVERS SHOULD KEEP UP TO DATE ON THE RAINFALL POTENTIAL...AND ANY SUBSEQUENT FLOODING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ERVIN
In the hours before
Special weather statement, Dec 10, 10:46 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1046 AM CST THU DEC 10 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-102215- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 1046 AM CST THU DEC 10 2015 ...STRONG WINDS THE REST OF THE MORNING AND INTO THE AFTERNOON... STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH AT LEAST MID AFTERNOON BEFORE GRADUALLY DIMINISHING FROM WEST TO EAST BY LATE AFTERNOON. THE WINDS WILL BE SUSTAINED FROM 20 TO 30 MPH...WITH GUSTS OF 35 TO 45 MPH. THE SOUTHWEST WINDS WILL BECOME MORE WESTERLY IN THE AFTERNOON WITH THE PASSAGE OF A FRONTAL SYSTEM. TRAVELERS IN HIGH PROFILE VEHICLES ESPECIALLY ON NORTH TO SOUTH ROADS...SHOULD EXERCISE CAUTION IN THESE WINDS. THE WINDS MAY ALSO BLOW AROUND LOOSE OBJECTS SUCH AS HOLIDAY DECORATIONS. 12
Nearby
Wind Advisories in Iowa, 2015Wind Advisories in Illinois, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.